Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 90, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2019, 3:25 PM MDT for Platte County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 3:25 PM MDT (21:25 UTC)
- Expired
- Jun 16, 2019, 4:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:44 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 16, 1:44 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 144 PM MDT Sun Jun 16 2019 .SHORT TERM...(This evening through Tuesday) Issued at 139 PM MDT Sun Jun 16 2019 Tonight...With a moist atmosphere in the low and mid levels and a decent theta-e ridge overhead, expect scattered to numerous showers this evening along with some thunderstorms. With CAPE from 1500 to 2000 J/kg, and bulk shear near 35 knots, a few storms may become strong to severe through the early evening hours. Some leftover showers will continue over our eastern counties after midnight. Monday...Will see another round of scattered to numerous showers, and some thunderstorms in the afternoon and evening in the moist atmosphere as a shortwave trough aloft passes nearby. Temperatures continued somewhat cooler with cloud cover and precipitation coverage. Tuesday...Even more widespread coverage of afternoon and evening showers and thunderstorms with an increase in moisture and a surface trough to help focus the convective development. .LONG TERM...(Wednesday through Sunday) Issued at 139 PM MDT Sun Jun 16 2019 Wednesday...Considerably less coverage of showers and thunderstorms as drier air is advected into our counties with west northwest flow at low and mid levels. With less coverage of clouds and precipitation, temperatures will be warmer. Thursday...Relatively strong west flow aloft prevails, and with some available low and mid level moisture, will see mainly isolated showers and thunderstorms in the afternoon and evening, mainly east of I-25. Friday...As the southwest flow aloft strengthens, a cold front will dip into our counties, helping to increase the coverage of showers and thunderstorms along the frontal convergence zone. Saturday...A passing shortwave trough aloft will help produce scattered afternoon and evening showers and thunderstorms. Sunday...Zonal flow aloft prevails and with adequate low and mid level moisture, expect scattered late day showers and thunderstorms again, with the cloud cover limiting heating and keeping temperatures a bit below normal. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 121 PM MDT Sun Jun 16 2019 Scattered to numerous showers and thunderstorms developing across the area...with higher concentration of storms expected to be between Cheyenne, Sidney, Alliance and Scottsbluff this afternoon. Storms should start to diminish mid-evening with potential of IFR ceilings Cheyenne, Sidney, Scottsbluff and Alliance areas late tonight. && .FIRE WEATHER... Issued at 139 PM MDT Sun Jun 16 2019 Minimal concerns the next several days with a relatively moist atmosphere, precipitation coverage and cool temperatures. && .HYDROLOGY... Issued at 139 PM MDT Sun Jun 16 2019 Hydrologic concerns will continue for the Upper North Platte and Laramie Rivers and their tributaries due to a ripe high elevation snow pack and increasing chances for rain on snow-melt today through Tuesday. Latest RFC forecasts maintain minor flood potential near Saratoga and along portions of the Laramie Watershed. Current model QPF indicates the potential for significant precipitation above 9000 feet in the form of rain with daytime temperatures in the 50s to lower 60s and nighttime low temperatures of 35 to 40 degrees. Runoff due to saturated soils will likely cause streams and rivers to rise through Tuesday. A River Flood Warning remains in effect for the Upper North Platte River near Saratoga. Additional flood watches and warnings may be required with the potential for heavier, slow moving convection. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...JG FIRE WEATHER...RUBIN HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 16, 5:44 AM MDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 544 AM MDT Sun Jun 16 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 171145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 544 AM MDT Sun Jun 16 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and thunderstorms will move across the area early this morning. Additional showers and thunderstorms will develop this afternoon and early evening over southeast Wyoming and western Nebraska. Isolated strong to marginally severe thunderstorms with brief wind gusts to 60 mph and hail to the size of quarters will be possible south of a line from Laramie to Alliance. Locally heavy rainfall may result in minor flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Showers and scattered afternoon and early evening thunderstorms will develop Monday and Tuesday, with lesser activity mid to late week. Isolated strong to marginally severe thunderstorms with brief wind gusts to 60 mph and hail to the size of quarters will be possible east of a Chadron to Cheyenne line Monday. Locally heavy rainfall may result in minor flooding. .Spotter information statement... Spotters are encouraged to report hail and strong thunderstorm winds to the National Weather Service. WYZ104-105-109>115-171145- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 544 AM MDT Sun Jun 16 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and scattered afternoon and early evening thunderstorms will develop. Severe weather is not expected, however gusty winds and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Showers and scattered afternoon and early evening thunderstorms will develop Monday and Tuesday, with lesser activity mid to late week. Severe weather is not expected, however gusty winds and locally heavy rainfall are possible. A ripe snow pack remains above 9000 feet over the mountains, and rain on snow-melt could cause flooding concerns. Be alert for rapid increases in flow through area rivers and streams. A River Flood Warning continues for the Upper North Platte River at Saratoga. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jun 16, 1:45 PM MDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Cheyenne WY 145 PM MDT Sun Jun 16 2019 WYZ116-117-162030- South Laramie Range WY-South Laramie Range Foothills WY- 145 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES UNTIL 230 PM MDT... At 145 PM MDT, Doppler radar was tracking a strong thunderstorm near Horse Creek, or 18 miles northeast of Laramie, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Horse Creek. LAT...LON 4138 10536 4150 10526 4143 10511 4132 10521 TIME...MOT...LOC 1945Z 298DEG 7KT 4142 10526 Mokry
Special weather statement, Jun 16, 1:51 PM MDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Cheyenne WY 151 PM MDT Sun Jun 16 2019 WYZ114-115-162030- Laramie Valley WY-Snowy Range WY- 151 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALBANY COUNTY UNTIL 230 PM MDT... At 150 PM MDT, Doppler radar was tracking a strong thunderstorm near Lake Hattie Reservoir, or 18 miles southwest of Laramie, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake Hattie Reservoir, Hutton Lake and Woods Landing-Jelm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4108 10595 4122 10601 4134 10576 4113 10566 TIME...MOT...LOC 1950Z 245DEG 13KT 4118 10590 Mokry
Special weather statement, Jun 16, 2:05 PM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Cheyenne WY 205 PM MDT Sun Jun 16 2019 WYZ117-118-162045- Central Laramie County WY-South Laramie Range Foothills WY- 205 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL 245 PM MDT... At 205 PM MDT, Doppler radar was tracking a strong thunderstorm near Horse Creek, or 26 miles northeast of Laramie, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Whitaker. This includes Interstate 25 in Wyoming between mile markers 29 and 40. LAT...LON 4135 10513 4153 10526 4164 10492 4141 10482 TIME...MOT...LOC 2005Z 241DEG 18KT 4149 10512 Mokry
Special weather statement, Jun 16, 2:14 PM MDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Cheyenne WY 214 PM MDT Sun Jun 16 2019 WYZ116-117-162100- South Laramie Range WY-South Laramie Range Foothills WY- 214 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND SOUTHWESTERN LARAMIE COUNTIES UNTIL 300 PM MDT... At 214 PM MDT, Doppler radar was tracking a strong thunderstorm over Buford, or 20 miles southeast of Laramie, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crystal Lake Campground, Buford, Crystal Lake Reservoir and Vedauwoo Campground. This includes Interstate 80 in Wyoming between mile markers 331 and 345. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Crystal Lake Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4118 10537 4114 10509 4100 10520 4100 10541 TIME...MOT...LOC 2014Z 282DEG 12KT 4110 10530 Mokry
Special weather statement, Jun 16, 2:47 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Cheyenne WY 247 PM MDT Sun Jun 16 2019 WYZ106-107-162115- East Platte County WY- Central Laramie Range and Southwest Platte County WY- 247 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PLATTE COUNTY UNTIL 315 PM MDT... At 246 PM MDT, Doppler radar was tracking a strong thunderstorm over Westview Circle, or 8 miles west of Wheatland, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wheatland, Chugcreek, Lakeview North, Westview Circle and Y-O Ranch. This includes Interstate 25 in Wyoming between mile markers 76 and 83. LAT...LON 4201 10526 4217 10514 4207 10487 4192 10507 TIME...MOT...LOC 2046Z 300DEG 16KT 4206 10512 Mokry
Special weather statement, Jun 16, 3:11 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Cheyenne WY 311 PM MDT Sun Jun 16 2019 WYZ106-107-162130- East Platte County WY- Central Laramie Range and Southwest Platte County WY- 311 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PLATTE COUNTY UNTIL 330 PM MDT... At 311 PM MDT, Doppler radar was tracking a strong thunderstorm over Y-O Ranch, or near Wheatland, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wheatland, Chugcreek, Bordeaux, Y-O Ranch and Slater. This includes Interstate 25 in Wyoming between mile markers 72 and 82. LAT...LON 4200 10505 4209 10498 4203 10478 4191 10489 TIME...MOT...LOC 2111Z 300DEG 19KT 4201 10496 Mokry
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:38 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Jun 16, 1:45 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| Jun 16, 1:51 PM MDT | Special Weather Statement | CYS | Albany | 39 min |
| Jun 16, 2:05 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 16, 2:26 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jun 16, 2:47 PM MDT | Special Weather Statement | CYS | Platte | 28 min |
| Jun 16, 2:48 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 42 min |
| Jun 16, 3:11 PM MDT | Special Weather Statement | CYS | Platte | 19 min |
| Jun 16, 3:31 PM MDT | Special Weather Statement | CYS | Platte | 14 min |
| Jun 16, 3:32 PM MDT | Special Weather Statement | CYS | Platte | 13 min |
| Jun 16, 5:45 PM MDT | Special Weather Statement | CYS | Converse | 15 min |
| Jun 16, 4:13 PM MDT | Special Weather Statement | CYS | Kimball | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.